Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 14, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 29, 2023, 10:01 AM CDT for 5 counties in Texas. It took effect at Apr 29, 2023, 12:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2023, 10:01 AM CDT (15:01 UTC)
- In effect from
- Apr 29, 2023, 12:00 PM CDT
- Expired
- Apr 29, 2023, 4:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 82 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -154 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WWUS74 KBRO 291501 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1001 AM CDT Sat Apr 29 2023 TXZ251>255-351-353>355-451-454-292100- /O.CAN.KBRO.WI.Y.0013.000000T0000Z-230429T2100Z/ /O.NEW.KBRO.WI.Y.0014.230429T1700Z-230429T2100Z/ Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island- Including the cities of Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 1001 AM CDT Sat Apr 29 2023 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of Deep South Texas. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
348 WWUS74 KBRO 292054 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 354 PM CDT Sat Apr 29 2023 TXZ251>255-351-353>355-451-454-292200- /O.EXP.KBRO.WI.Y.0014.000000T0000Z-230429T2100Z/ Inland Kenedy-Starr-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island- Including the cities of Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 354 PM CDT Sat Apr 29 2023 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... Winds have decreased below Wind Advisory criteria and thus the Wind Advisory will be allowed to expire. We could continue to see an occasional gust up to 35 mph for the next our or two. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 29, 6:28 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 29, 6:28 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
628 AM CDT Sat Apr 29 2023
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 239 AM CDT Sat Apr 29 2023
Intense squall line moved through the RGV between 11 PM to 2 AM
with 60-80 mph wind gusts, some hail (Upper RGV), and heavy
rainfall. Damage has been reported and there is a lot of debris
along local roadways and highways. Thunderstorms have moved off
the coast and will clear the coastal waters before sunrise.
A Cold front moves off the Lower Texas coast this morning with
models continuing to suggest strong northwest winds developing.
GFS/EC shows 925 mph winds of 30-45 knots moving across the region
between 7 AM and 4 PM. Will be issuing a wind advisory for Starr,
Hidalgo, Cameron, Willacy and Kenedy counties from 10 AM to 4 PM
once the clouds clear and mixing develops. Besides the winds the
front will usher in much drier and cooler conditions for today and
tonight with temperatures recovering Sunday with surface and
upper high pressure building over Texas. Model consensus shows
highs today in the upper 70s to lower 80s or 10 degrees below
normal. Tonight's lows dip way down into the mid 50s or 15 degrees
below normal. Record Lows range from 53 at McAllen Miller, 48 at
Harlingen and 50 at Brownsville Airport. Do not believe we will
see these numbers but if skies remain clear and winds diminish
records may be threatened. Sunday's highs are shown to recover
back to the upper 80s to lower 90s which may be generous.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 239 AM CDT Sat Apr 29 2023
The forecast for next week will feature quiet conditions as 500mb
ridge extending from Texas northward through the Rockies and
Central Plains remains in place. Mostly fair, dry and warm
seasonal conditions expected. Models suggest moisture increases
Wednesday which may lead to a slight chance of rain but changes
are only 15-20 percent at this time. Temperatures look to be
seasonal with high in the 80s and 90s, lows in the 60s to 70s.
&&
.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Sat Apr 29 2023
VFR prevails today and tonight. Main aviation impact today will
strong northwest winds gusting 30-40 knots. Sustained winds of
20-30 kts can be expected. Winds peak between 9 AM and 2 PM
gradually diminishing through sunset.
&&
.MARINE...
Issued at 239 AM CDT Sat Apr 29 2023
Today through Sunday...Gale conditions developing this morning
with seas building throughout the day as a strong cold front moves
offshore. Once winds lay down this evening Small Craft Advisories
may be needed until seas relax. Much improved conditions are
expected Sunday as high pressure builds over the Western Gulf.
Sunday night through Friday...Southeast winds return early in the
week and should be light to moderate with a slight to moderate
seas.
&&
.FIRE WEATHER...
Issued at 239 AM CDT Sat Apr 29 2023
Strong northwest winds gusting to 25-40 mph and relative humidity
values crashing into the 20-40 percent range behind a cold front
today. These conditions to heighten the fire weather risk;
however, a mitigating factor is overnight and recent widespread
rains. Fuels are wet, and forecast fuel dryness is "above normal
moisture" for today so will hold off on any Red Flag Warnings.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 78 55 86 64 / 0 0 0 0
HARLINGEN 80 54 88 62 / 0 0 0 0
MCALLEN 81 56 88 63 / 0 0 0 0
RIO GRANDE CITY 82 54 90 61 / 0 0 0 0
SOUTH PADRE ISLAND 76 63 79 70 / 0 0 0 0
BAYVIEW/PORT ISABEL 79 56 84 65 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 4 PM CDT this afternoon
for TXZ251>255-351-353>355-451-454.
High Rip Current Risk through this evening for TXZ451-454-455.
GM...Gale Warning until 6 PM CDT this evening for GMZ130-132-135-150-
155-170-175.
&&
SHORT TERM...59-GB
LONG TERM....59-GB
AVIATION...59-GBHazardous weather outlook, Apr 29, 4:18 AM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 418 AM CDT Sat Apr 29 2023 TXZ248>255-351-353>355-451-454-455-300930- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 418 AM CDT Sat Apr 29 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at local beaches through this afternoon. A Wind Advisory is in effect from 10 AM this morning until 4 PM this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-300930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 418 AM CDT Sat Apr 29 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Gale Warning is in effect across all coastal waters until 6 PM this evening .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories may be needed Monday into Monday night across all or portions of the lower Texas coastal waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Apr 29, 8:35 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
835 AM CDT SAT APR 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 5 E GARCIASVILLE 26.34N 98.63W
04/28/2023 STARR TX PUBLIC
MEMBER OF THE PUBLIC SHARED A PICTURE THAT
SHOWED A LARGE TREE LIMB FROM A MESQUITE
TREE ACROSS FM2360 NEAR LA VICTORIA IN STARR
COUNTY. TIME IS ESTIMATED BASED ON RADAR.
&&
DRLocal storm report, Apr 29, 8:39 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
839 AM CDT SAT APR 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL 5 WNW RIO GRANDE CITY 26.41N 98.90W
04/28/2023 E0.75 INCH STARR TX PUBLIC
MEMBER OF THE PUBLIC SHARED VIDEO OF DIME TO
PENNY-SIZED HAIL FALLING ALONG N ALVAREZ
ROAD. TIMING BASED ON THE TIME OF THE REPORT
AND RADAR.
&&
DRLocal storm report, Apr 29, 8:56 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
856 AM CDT SAT APR 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG 3 NNE MCALLEN 26.26N 98.21W
04/29/2023 HIDALGO TX PUBLIC
MEMBER OF THE PUBLIC SHARED PICTURES OF
DAMAGE TO 2 TO 5 LARGE OAK TREES, INCLUDING
A LARGE BRANCH ABOUT 8 TO 12 INCHES IN
DIAMETER THAT HAD SNAPPED. TIMING ESTIMATED
BY RADAR.
&&
DRLocal storm report, Apr 29, 9:01 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
901 AM CDT SAT APR 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM TSTM WND DMG 2 W BROWNSVILLE 25.93N 97.51W
04/29/2023 CAMERON TX PUBLIC
MEMBER OF THE PUBLIC SHARED TWO LARGE TREES
EITHER UPROOTED OR SNAPPED NEAR THE BASE OF
THE TREE NEAR THE INTERSECTION OF DEL MAR
AND RUSSELL AVENUE.
&&
DRLocal storm report, Apr 29, 9:29 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
929 AM CDT SAT APR 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND DMG 3 ENE MISSION 26.23N 98.28W
04/29/2023 HIDALGO TX PUBLIC
MEMBER OF THE PUBLIC CALLED IN TO REPORT
SEVERAL TREES THAT WERE UPROOTED ALONG WITH
SEVERAL OTHERS THAT LOST TREE LIMBS. TIMING
BASED ON THEIR REPORT AND RADAR.
&&
DRLocal storm report, Apr 29, 9:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
950 AM CDT SAT APR 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND DMG 4 W RIO GRANDE CITY 26.38N 98.89W
04/28/2023 STARR TX PUBLIC
VIDEO ON SOCIAL MEDIA SHOWS A TREE DOWN NEAR
THE INTERSECTION OF SUNTEX ROAD AND HWY 83.
TIMING ESTIMATED BY RADAR.
&&
DRThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:15 PM CDT | Special Weather Statement | BRO | Zapata | 45 min |
| Apr 28, 9:18 PM CDT | Special Weather Statement | BRO | Jim Hogg | 42 min |
| Apr 28, 9:23 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 23 min |
| Apr 28, 9:34 PM CDT | Special Weather Statement | BRO | Zapata | 26 min |
| Apr 28, 9:45 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 45 min |
| Apr 28, 10:01 PM CDT | Special Marine Warning | BRO | 59 min | |
| Apr 28, 10:19 PM CDT | Areal Flood Advisory | BRO | Zapata | 116 min |
| Apr 28, 10:25 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 50 min |
| Apr 28, 10:33 PM CDT | Special Weather Statement | BRO | Jim Hogg | 27 min |
| Apr 28, 10:38 PM CDT | Special Weather Statement | BRO | Zapata | 22 min |
| Apr 28, 10:47 PM CDT | Special Weather Statement | BRO | Brooks | 43 min |
| Apr 28, 10:50 PM CDT | Areal Flood Advisory | BRO | Zapata | 115 min |
| Apr 28, 10:53 PM CDT | Special Marine Warning | BRO | 67 min | |
| Apr 28, 10:59 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 46 min |
| Apr 28, 11:09 PM CDT | Special Weather Statement | BRO | Kenedy | 36 min |
| Apr 28, 11:22 PM CDT | Special Weather Statement | BRO | Starr | 38 min |
| Apr 28, 11:28 PM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Apr 28, 11:29 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 31 min |
| Apr 28, 11:34 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 41 min |
| Apr 28, 11:43 PM CDT | Special Weather Statement | BRO | Brooks | 32 min |
| Apr 28, 11:51 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 39 min |
| Apr 28, 11:56 PM CDT | Special Marine Warning | BRO | 64 min | |
| Apr 28, 11:57 PM CDT | Special Weather Statement | BRO | Hidalgo | 48 min |
| Apr 29, 12:03 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 42 min |
| Apr 29, 12:20 AM CDT | Special Weather Statement | BRO | Hidalgo, Kenedy, Willacy | 55 min |
| Apr 29, 12:23 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 37 min |
| Apr 29, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 45 min |
| Apr 29, 12:31 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 29 min |
| Apr 29, 12:33 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 27 min |
| Apr 29, 12:39 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 36 min |
| Apr 29, 12:53 AM CDT | Special Marine Warning | BRO | 67 min | |
| Apr 29, 12:57 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 33 min |
| Apr 29, 1:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
| Apr 29, 1:08 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 37 min |
| Apr 29, 1:13 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 29 min |
| Apr 29, 1:41 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 65 min |
| Apr 29, 1:45 AM CDT | Special Marine Warning | BRO | 90 min | |
| Apr 29, 1:53 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 21 min |
| Apr 29, 3:06 AM CDT | Special Marine Warning | BRO | 54 min | |
| Apr 29, 4:13 AM CDT | Wind Advisory | BRO | Cameron, Hidalgo, Kenedy, Starr, Willacy | 6 hr |
| Apr 29, 4:14 AM CDT | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 15 hr |
| Apr 29, 5:53 PM CDT | Small Craft Advisory | BRO | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.